Discussions that mention xanax

Anxiety board


I have experience with this! I take atenolol for tachycardia and pvc's but my blood pressure was never really 'high' but maybe borderline. I took 50mg. I went on paxil and had no problems with taking both. Last year my new doc put me buspar 7.5mg 3 times a day and all of a sudden my pressure and heart rate dropped to 90/45 w/pulse in the 50's (sometimes lower rarely higher). BTW, I had been off the paxil for several years but even with paxil everything was fine. My doc kept telling me the buspar would not cause my bp to go lower but I researched it and found out she was wrong. I read anytime a person has low pressure or is on a med to lower their bp and an anti-anxiety med is given the patient must be monitored for hypotension. Anti-anxiety meds are CNS(central nervous system) depressants which can indeed cause the bp and heart rate to drop. My advice to you is to talk to your doctor about your concerns, start with a low dose and monitor your own bp and let your doc know what's going on. Then increase slowly and keep monitoring. It may NOT affect you the same way it did me. I eventually dropped down to 25mg atenolol with the buspar and am now on the 25mg atenolol with xanax, no more buspar(it didn't help me). Oh, and my doc and the ER I went to when my bp was so low told me it isn't considered 'low' blood pressure unless it's causing you problems like fainting, etc. but for me it was weird to drop from 110/70 to 90/45 so I freaked :dizzy: but I do that easily anyway lol.

Good luck,
Tori